MAUDE Adverse Event Report: REFER TO SECTION H10 GALAXY G3 4MM X 7CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 GALAXY G3 4MM X 7CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120407
Medical Device Problem Codes Kinked (1339); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Based on the product investigation completed on 6/22/2018, this product event meets the required criteria for mdr reporting as a "malfunction".Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Date of event - additional information received indicated that the date of the event is not known, but the event occurred days before reporting.Procode: krd/hcg.Physical manufacturer name: (b)(4).Complaint conclusion: as reported by a healthcare professional, during a coil embolization procedure, the user attempted to re-sheath the 4mm x 7cm galaxy g3 (gly120407/s11710) thermo-mechanical coil as it was considered the wrong size for the lesion, but the transparent device positioning unit (dpu) sleeve went open and it was no longer possible to re-advance the coil.The device positioning unit (dpu) protruded from the introducer and the dpu wire was visible.The coil delivery system was prepped without any difficulty.There was no difficulty encountered unsheathing the introducer tube from the delivery tube of the dcs.An adequate flush was maintained.The introducer was not damaged in any way.No visible damage was noted to the concomitant sl-10 (stryker) microcatheter.No resistance was encountered during advancement of the coil through the microcatheter.Prior to this coil, other coils went through the same microcatheter without resistance; however, the exact quantity cannot be recalled.The same microcatheter was used to complete the case.The user did not apply excessive force while unsheathing or resheathing.The coil was still attached to the delivery system when removed from the patient.No patient complications occurred as a result of the event.A second 4mm x 7cm galaxy g3 (gly120407/s11710) was selected for use, but resistance was encountered during advancement through the rotating hemostasis valve (rhv).The user pulled the coil back and deployed it in the heparinized saline bath.The embolic coil was visibly kinked at the first winding.The coil delivery system was prepped without any difficulty.An adequate continuous flush was maintained through the microcatheter.Prior to this coil, other coils went through the same microcatheter without resistance; however, the exact quantity cannot be recalled.The same rotating hemostasis valve (rhv)/sl-10 (stryker) microcatheter was used to complete the case.No visible damage was noted to the rhv/mc.The user ¿might¿ have fastened the rhv valve too tightly around the introducer.The user continuously verified that the introducer tip and microcatheter hub remained aligned, but the second operator had doubts whether this was completed.The user verified that the clear tab was unlocked and pulled out from the re-sheathing tool approximately one inch (2-3 centimeters).The user applied ¿a bit¿ of excessive force when the resistance was encountered.The coil was still attached to the delivery system when removed.No patient complications occurred as a result of the event.The procedure was completed with two new coils.The surgery was delayed 10 minutes due to the events.No further information was provided.Two devices and two inner pouches were returned commingled.Labeling on both inner pouches matched the devices documented in the complaint.Both devices are the same catalog and lot number.One returned device had a visible protrusion, so this device was associated with this product investigation.The devices were evaluated separately.The distal end of the embolic coil was located in the green introducer.The proximal end of the embolic coil protruded from the skive of the translucent introducer sheath.The entire device positioning unit (dpu) protruded from the translucent introducer sheath.There was a bend in the dpu core wire approximately 85 cm from the proximal end.The ball tip was intact.The embolic coil protruded through the skive of the translucent introducer sheath.The exposed embolic coil was kinked and stretched.The articulating joint was intact.The resistance heating (rh) coil had not heated.The dpu core wire remains protruded from the translucent introducer sheath into the resheathing tool.There was a small amount of plastic remodeling damage to the v-notch of the resheathing tool.Resheathing could not be tested because the embolic coil had protruded from the skive of the translucent introducer sheath.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the prescore was ruptured was confirmed.The embolic coil protruded from the skive of the translucent introducer sheath.The complaint of rezipping difficulty was confirmed.Once the embolic coil has protruded, the device cannot be resheathed.The event description indicates that the device was removed from a lesion because it was the wrong size and the user attempted to resheathe the device, but the dpu wire protruded.Based on the condition of the returned device and the event description, it is likely that the embolic coil was retracted through the resheathing tool when it was removed from the lesion.The instructions for use (ifu) cautions against pulling the device back too far before resheathing, as it may expose softer sections of the dpu or the embolic coil.Pulling the embolic coil through the resheathing tool exposes it to damage, including kinking and stretching.Additionally, once the embolic coil/dpu protrudes from the translucent introducer sheath, the sheath will be unable to re-form around the device, and the embolic coil/dpu will continue to protrude.The second device was analyzed.The embolic coil was located in the green introducer.The device was mostly sheathed.There was a bend in the device positioning unit (dpu) core wire approximately 5 cm from the proximal end.The ball tip was intact.The embolic coil was kinked and stretched.The articulating joint was intact.The condition of the resistance heating (rh) coil was obscured by the translucent introducer sheath.The v-notch of the resheathing tool was undamaged.The kinks in the embolic coil prevented it from being advanced out of the introducer to visualize the rh coil.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that there was resistance or friction during advancement was confirmed.Kinks and stretching of the embolic coil prevent it from advancing out of the introducer.The complaint that the embolic coil was kinked or bent was confirmed.The embolic coil is kinked and stretched.No cause for the damage to the embolic coil is apparent from the condition of the returned device.However, 100% of devices are inspected for damage at final assembly and again at quality control (qc) final inspection.Thus, it is very unlikely that the device left the manufacturing facility with the observed damage.Kinking can be caused by the application of excessive force to a device while trying to advance against resistance, and stretching is generally caused by the application of excessive force to a device while trying to retract against resistance.There is no cause of resistance apparent in the returned device.The concomitant devices used during the reported event were not returned.Without these devices the cause of the observed damage cannot be identified.Additional information received indicated that the user may have fastened the rhv valve too tightly around the introducer and excessive force was applied when the resistance was encountered.The ifu cautions the user to not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.The ifu also states ¿if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.¿ with review of the analysis and the device history records, there is no indication of any manufacturing issues related to the reported event.Although a definitive conclusion cannot be made, based on the analysis it appears that procedural and handling factors addressed in the instructions for use related to the advancement process may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of two devices involved with the reported complaint and the associated manufacturer report numbers are 3008114965-2018-00637 & 3008114965-2018-00653.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization procedure, the user attempted to re-sheath the 4mm x 7cm galaxy g3 (gly120407/s11710) thermo-mechanical coil as it was considered the wrong size for the lesion, but the transparent device positioning unit (dpu) sleeve went open and it was no longer possible to re-advance the coil.The device positioning unit (dpu) protruded from the introducer and the dpu wire was visible.The coil delivery system was prepped without any difficulty.There was no difficulty encountered unsheathing the introducer tube from the delivery tube of the dcs.An adequate flush was maintained.The introducer was not damaged in any way.No visible damage was noted to the concomitant sl-10 (stryker) microcatheter.No resistance was encountered during advancement of the coil through the microcatheter.Prior to this coil, other coils went through the same microcatheter without resistance; however, the exact quantity cannot be recalled.The same microcatheter was used to complete the case.The user did not apply excessive force while unsheathing or resheathing.The coil was still attached to the delivery system when removed from the patient.No patient complications occurred as a result of the event.A second 4mm x 7cm galaxy g3 (gly120407/s11710) was selected for use, but resistance was encountered during advancement through the rotating hemostasis valve (rhv).The user pulled the coil back and deployed it in the heparinized saline bath.The embolic coil was visibly kinked at the first winding.The coil delivery system was prepped without any difficulty.An adequate continuous flush was maintained through the microcatheter.Prior to this coil, other coils went through the same microcatheter without resistance; however, the exact quantity cannot be recalled.The same rotating hemostasis valve (rhv)/sl-10 (stryker) microcatheter was used to complete the case.No visible damage was noted to the rhv/mc.The user ¿might¿ have fastened the rhv valve too tightly around the introducer.The user continuously verified that the introducer tip and microcatheter hub remained aligned, but the second operator had doubts whether this was completed.The user verified that the clear tab was unlocked and pulled out from the re-sheathing tool approximately one inch (2-3 centimeters).The user applied ¿a bit¿ of excessive force when the resistance was encountered.The coil was still attached to the delivery system when removed.No patient complications occurred as a result of the event.The procedure was completed with two new coils.The surgery was delayed 10 minutes due to the events.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated complaint conclusion: as reported by a healthcare professional, during a coil embolization procedure, the user attempted to re-sheath the 4mm x 7cm galaxy g3 (gly120407/s11710) thermo-mechanical coil as it was considered the wrong size for the lesion, but the transparent device positioning unit (dpu) sleeve went open and it was no longer possible to re-advance the coil.The device positioning unit (dpu) protruded from the introducer and the dpu wire was visible.The coil delivery system was prepped without any difficulty.There was no difficulty encountered unsheathing the introducer tube from the delivery tube of the dcs.An adequate flush was maintained.The introducer was not damaged in any way.No visible damage was noted to the concomitant sl-10 (stryker) microcatheter.No resistance was encountered during advancement of the coil through the microcatheter.Prior to this coil, other coils went through the same microcatheter without resistance; however, the exact quantity cannot be recalled.The same microcatheter was used to complete the case.The user did not apply excessive force while unsheathing or resheathing.The coil was still attached to the delivery system when removed from the patient.No patient complications occurred as a result of the event.A second 4mm x 7cm galaxy g3 (gly120407/s11710) was selected for use, but resistance was encountered during advancement through the rotating hemostasis valve (rhv).The user pulled the coil back and deployed it in the heparinized saline bath.The embolic coil was visibly kinked at the first winding.The coil delivery system was prepped without any difficulty.An adequate continuous flush was maintained through the microcatheter.Prior to this coil, other coils went through the same microcatheter without resistance; however, the exact quantity cannot be recalled.The same rotating hemostasis valve (rhv)/sl-10 (stryker) microcatheter was used to complete the case.No visible damage was noted to the rhv/mc.The user ¿might¿ have fastened the rhv valve too tightly around the introducer.The user continuously verified that the introducer tip and microcatheter hub remained aligned, but the second operator had doubts whether this was completed.The user verified that the clear tab was unlocked and pulled out from the re-sheathing tool approximately one inch (2-3 centimeters).The user applied ¿a bit¿ of excessive force when the resistance was encountered.The coil was still attached to the delivery system when removed.No patient complications occurred as a result of the event.The procedure was completed with two new coils.The surgery was delayed 10 minutes due to the events.No further information was provided.Two devices and two inner pouches were returned commingled.Labeling on both inner pouches matched the devices documented in the complaint.Both devices are the same catalog and lot number.One returned device had a visible protrusion, so this device was associated with this product investigation.The devices were evaluated separately.The distal end of the embolic coil was located in the green introducer.The proximal end of the embolic coil protruded from the skive of the translucent introducer sheath.The entire device positioning unit (dpu) protruded from the translucent introducer sheath.There was a bend in the dpu core wire approximately 85 cm from the proximal end.The ball tip was intact.The embolic coil protruded through the skive of the translucent introducer sheath.The exposed embolic coil was kinked and stretched.The articulating joint was intact.The resistance heating (rh) coil had not heated.The dpu core wire remains protruded from the translucent introducer sheath into the resheathing tool.There was a small amount of plastic remodeling damage to the v-notch of the resheathing tool.Resheathing could not be tested because the embolic coil had protruded from the skive of the translucent introducer sheath.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the prescore was ruptured was confirmed.The embolic coil protruded from the skive of the translucent introducer sheath.The complaint of rezipping difficulty was confirmed.Once the embolic coil has protruded, the device cannot be resheathed.The event description indicates that the device was removed from a lesion because it was the wrong size and the user attempted to resheathe the device, but the dpu protruded.Based on the condition of the returned device and the event description, it is likely that the embolic coil was retracted through the resheathing tool when it was removed from the lesion.The instructions for use (ifu) cautions against pulling the device back too far before resheathing, as it may expose softer sections of the dpu or in this case, the embolic coil.Pulling the embolic coil through the resheathing tool exposes it to damage, including kinking and stretching.Additionally, once the embolic coil/dpu protrudes from the translucent introducer sheath, the sheath will be unable to re-form around the device, and the embolic coil/dpu will continue to protrude.With review of the analysis and device history records, there is no indication of any manufacturing issues related to the reported event.Although a definitive conclusion cannot be made, based on the analysis it appears that procedural and handling factors may have contributed to the reported failure and damages noted on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The second device was analyzed.The embolic coil was located in the green introducer.The device was mostly sheathed.There was a bend in the device positioning unit (dpu) core wire approximately 5 cm from the proximal end.The ball tip was intact.The embolic coil was kinked and stretched.The articulating joint was intact.The condition of the resistance heating (rh) coil was obscured by the translucent introducer sheath.The v-notch of the resheathing tool was undamaged.The kinks in the embolic coil prevented it from being advanced out of the introducer to visualize the rh coil.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that there was resistance or friction during advancement was confirmed.Kinks and stretching of the embolic coil prevent it from advancing out of the introducer.The complaint that the embolic coil was kinked or bent was confirmed.The embolic coil is kinked and stretched.No cause for the damage to the embolic coil is apparent from the condition of the returned device.However, 100% of devices are inspected for damage at final assembly and again at quality control (qc) final inspection.Thus, it is very unlikely that the device left the manufacturing facility with the observed damage.Kinking can be caused by the application of excessive force to a device while trying to advance against resistance, and stretching is generally caused by the application of excessive force to a device while trying to retract against resistance.There is no cause of resistance apparent in the returned device.The concomitant devices used during the reported event were not returned.Without these devices the cause of the observed damage cannot be identified.Additional information received indicated that the user may have fastened the rhv valve too tightly around the introducer and excessive force was applied when the resistance was encountered.The ifu cautions the user to not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.The ifu also states ¿if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.¿ with review of the analysis and the device history records, there is no indication of any manufacturing issues related to the reported event.Although a definitive conclusion cannot be made, based on the analysis it appears that procedural and handling factors addressed in the instructions for use related to the advancement process may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of two devices involved with the reported complaint and the associated manufacturer report number is 3008114965-2018-00637.

Brand Name
GALAXY G3 4MM X 7CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7635261
Report Number3008114965-2018-00653
Device Sequence Number1898803
Product Code KRD
UDI-Device Identifier10886704077497
UDI-Public10886704077497
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue NumberGLY120407
Device Lot NumberS11710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2018
Initial Date Received by Manufacturer 06/22/2018
Supplement Date Received by Manufacturer06/22/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 4MM X 7CM (GLY120407/S11710)